Alert archive / Vermont / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 3, NWS Burlington, VT

May 21, 20134 counties in Vermont; Clinton County, Essex County, New York

NWS Burlington, VT issued this severe thunderstorm warning at May 21, 2013, 8:00 PM EDT for 4 counties in Vermont; Clinton County, Essex County, New York. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2013, 8:00 PM EDT (00:00 UTC)
Expired
May 21, 2013, 9:00 PM EDT
In force
60 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Clinton County, NY, Essex County, NY, Addison County, VT, Chittenden County, VT, Grand Isle County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 24 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 8:42 PM EDTTSTM WND DMGJericho, VTMULTIPLE BROADCAST MEDIA REPORTS OF A POWER LINE DOWN ON SKUNK HOLLOW ROAD IN JERICHO RESULTING IN ROAD CLOSURE. TIME ESTIMATED FROM RADAR.
May 21, 8:45 PM EDTTSTM WND DMG2 Nne Richmond, VTTREE DOWN ON BROWNS TRACE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2013-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 353 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2013-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
353 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
1578 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

985 
WUUS51 KBTV 220000
SVRBTV
NYC019-031-VTC001-007-013-023-220100-
/O.NEW.KBTV.SV.W.0003.130522T0000Z-130522T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
800 PM EDT TUE MAY 21 2013

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL WASHINGTON COUNTY IN CENTRAL VERMONT...
  SOUTHWESTERN GRAND ISLE COUNTY IN NORTHWEST VERMONT...
  NORTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...
  SOUTHEASTERN CLINTON COUNTY IN NORTHERN NEW YORK...
  CHITTENDEN COUNTY IN NORTHWEST VERMONT...
  NORTH CENTRAL ADDISON COUNTY IN CENTRAL VERMONT...

* UNTIL 900 PM EDT.

* AT 754 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
  WILMINGTON...MOVING EAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  DEERHEAD...CLINTONVILLE...WILLSBORO...KEESEVILLE...ESSEX...
  COLCHESTER POINT...SHELBURNE...CHARLOTTE...ST. GEORGE...
  HINESBURG...RICHMOND...HUNTINGTON...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4455 7382 4459 7372 4460 7352 4459 7332
      4457 7310 4450 7283 4423 7284 4429 7384
      4447 7384
TIME...MOT...LOC 0000Z 271DEG 29KT 4438 7369

$$
LOCONTO
1 follow-up statement
628 
WWUS51 KBTV 220050
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
850 PM EDT TUE MAY 21 2013

NYC019-031-VTC001-007-013-023-220058-
/O.CAN.KBTV.SV.W.0003.000000T0000Z-130522T0100Z/
WASHINGTON VT-GRAND ISLE VT-ESSEX NY-CLINTON NY-CHITTENDEN VT-
ADDISON VT-
850 PM EDT TUE MAY 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLINTON AND
NORTHEASTERN ESSEX COUNTIES IN NORTHERN NEW YORK...AND NORTH CENTRAL
ADDISON AND WEST CENTRAL WASHINGTON COUNTIES IN CENTRAL VERMONT...AND
CHITTENDEN AND SOUTHWESTERN GRAND ISLE COUNTIES IN NORTHWEST VERMONT
IS CANCELLED...

THE LINE OF STORMS HAS MOVED OUT OF THE WARBEDAREA. THEREFORE THE 
NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM 
WARNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4455 7382 4459 7372 4460 7352 4459 7332
      4457 7310 4450 7284 4423 7284 4429 7384
      4447 7384
TIME...MOT...LOC 0048Z 271DEG 29KT 4437 7315

$$

LOCONTO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 4:26 PM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, May 21, 4:26 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
426 PM EDT TUE MAY 21 2013

.SYNOPSIS...
AN ACTIVE PERIOD OF WEATHER IS EXPECTED ACROSS THE NORTH COUNTRY
THROUGH THURSDAY. A FRONT SETTLES SOUTHWARD THIS AFTERNOON...WITH
ADDITIONAL THUNDERSTORMS GENERALLY FOCUSED ACROSS SOUTH-CENTRAL
VERMONT. THE BOUNDARY WILL SHIFT BACK NORTH AS A WARM FRONT
TONIGHT INTO WEDNESDAY. THE ASSOCIATED WARM AND MOIST AIR
MASS FOR WEDNESDAY AND THURSDAY WILL BRING ADDITIONAL ROUNDS OF
THUNDERSTORMS BOTH WEDNESDAY AND THURSDAY AFTERNOON. BRIEF HEAVY
DOWNPOURS WILL BRING OVER AN INCH OF RAIN TO MOST SECTIONS OF THE
NORTH COUNTRY OVER THE NEXT 48 TO 72 HOURS. TEMPERATURES WILL
GENERALLY BE ABOVE NORMAL OVER THE NEXT SEVERAL DAYS. A COOLER AND
DRIER AIR MASS IS EXPECTED TO RETURN FOR THE UPCOMING HOLIDAY
WEEKEND.

&&

.NEAR TERM /UNTIL 8 AM WEDNESDAY MORNING/...
AS OF 415 PM EDT TUESDAY...700MB SHORTWAVE RIDGE FLATTENS/SHIFTS
EAST OF THE AREA OVERNIGHT. IT APPEARS ANOTHER WEAK WAVE LOW WILL
DEVELOP ALONG THE FRONTAL ZONE ACROSS THE NRN GREAT LAKES ALLOWING
FOR ANOTHER SURGE OF S-SW FLOW AT 850MB ACROSS FRONTAL ZONE.
OVERALL EVOLUTION SUGGESTS INCREASE IN ISENTROPIC ASCENT WITH
INCREASING CHANCES FOR SHOWERS AND A FEW ELEVATED
TSTMS...ESPECIALLY AFTER MIDNIGHT. HAVE INDICATED MOSTLY CLOUDY TO
CLOUDY CONDITIONS....AND THE SOUTH WINDS AND CLOUDS WILL KEEP
TEMPS ON THE MILD SIDE...GENERALLY UPR 50S TO AROUND 60.
MAINTAINED SLIGHT CHANCE OF TSTM MENTION IN THE FORECAST GRIDS.

&&

.SHORT TERM /8 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 415 PM EDT TUESDAY...NORTH COUNTRY GENERALLY IN THE WARM
SECTOR ON WEDNESDAY AS FRONTAL ZONE RETREATS BACK NORTH OF THE
INTL BORDER. DIFFICULT TO SEE MUCH IN THE WAY OF LOW-LEVEL
CONVERGENCE...AND MID-LEVEL FLOW HAS SLIGHT ANTICYCLONIC
CURVATURE. PBL DEWPOINTS DO INCREASE INTO THE LOW 60S...AND WITH
PARTIAL SUN CONDITIONS SHOULD RESULT IN SBCAPE VALUES AROUND 1000
J/KG. AGAIN...MARGINAL/WEAK FORCING IN PLAY SO WHILE POTENTIAL FOR
ORGANIZED STORMS IS LOW...ISOLD TO SCT -TSRA IS POSSIBLE...LIKELY
PEAKING WITH DAYTIME HEATING MAX IN THE MID-LATE AFTN HOURS. A FEW
STRONGER STORMS MAY PRODUCE SMALL HAIL WITH LOCALLY HEAVY
DOWNPOURS. VALLEY HIGHS ON WEDNESDAY WILL REACH THE UPR 70S TO
AROUND 80.

POSITIVE TILTED UPR TROUGH AND COLD FRONTAL ZONE APPROACHES SLOWLY
LATE WEDNESDAY NIGHT INTO THURSDAY. THIS SHOULD GENERATE A MORE
WIDESPREAD THREAT OF SHOWERS AND TSTMS BY THURSDAY AFTN. DEEP-
LAYER SWLY FLOW IN ADVANCE OF THE FRONTAL BNDRY WILL ENSURE
MOISTURE/SOME INSTABILITY ON THURSDAY...THOUGH MID-LEVEL LAPSE
RATES WILL BE RELATIVELY POOR AROUND 6 C/KM. WITH PEAK
HEATING...MAY BE SUFFICIENT FOR A SEVERE STORM OR TWO WITH GUSTY
WINDS AND MARGINALLY SVR HAIL DURING THURSDAY AFTN...ESPECIALLY
CENTRAL/S-CENTRAL VT BASED ON CURRENT INDICATIONS. HIGHS THURSDAY
WILL RANGE FROM THE MID-UPR 70S ACROSS VT TO THE UPR 60S TO NEAR
70F IN THE NRN ADIRONDACKS.

COLD FRONT WILL FINALLY CROSS THE FORECAST AREA THURSDAY
NIGHT...THOUGH UPPER LEVEL TROF AND LOW WILL TRAIL BEHIND. SLOW
MOVING FLOW CONTINUES AS SURFACE LOW SLOWLY CREEPS EASTWARD AWAY
FROM THE REGION. CHANCE FOR SHOWERS FINALLY DECREASES AT THE END
OF THE PERIOD THURSDAY NIGHT.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 225 PM EDT TUESDAY...DEPARTING LOW PRESSURE SYSTEM WILL
HAVE POSITIVELY TILTED UPPER LEVEL TROUGH MOVE OVER THE NORTH
COUNTRY ON FRIDAY...KEEPING CHC OF SHOWERS OVER MUCH OF THE AREA.
LATE FRIDAY IN TO FRIDAY NIGHT...TROUGH LOOKS TO TILT NEUTRAL TO
NEGATIVE AS THE SFC LOW PUSHES OFF THE NEW ENGLAND COAST. SFC LOW
TRAVERSES NEWD NEAR NEWFOUNDLAND...KEEPING BACK/WRN EDGE OF
PRECIP NEAR VT...THEREFORE HAVE KEPT SLGT CHC POPS OVER VT FRIDAY
NIGHT THROUGH FIRST HALF OF SATURDAY. AS HIGH PRESSURE BUILDS
OVER SW HUDSONS BAY...EXTENDING SWD OVER THE CENTRAL GREAT
LAKES...A SHORTWAVE ROTATING ABOUT THE UPPER LEVEL LOW OVER NEW
ENGLAND WILL BE FAIRLY DRY BUT BRING CLOUDS FOR THE REST OF
SATURDAY INTO SATURDAY NIGHT. ON SUNDAY...SOME TROUGHINESS
REMAINING OVER ERN ZONES...WITH CLOUDS OVER MOST OF VT. THE SFC
HIGH PRESSURE AND SOME UPPER LEVEL RIDGING WILL TAKE HOLD OF THE
REGION FOR THE REST OF THE PERIOD.

BELOW NORMAL MAX TEMPS WILL GRADUALLY TREND WARMER THROUGHOUT THE
PERIOD WITH MIN TEMPS GENERALLY IN THE 40S.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THROUGH 18Z WEDNESDAY...COMPLEX FCST AS LL MOISTURE CONTINUES
OVER MUCH OF THE AREA...WITH SOME BREAKS IN CLOUDS TO THE SOUTH
TRYING TO REACH NORTH. FRONTAL SYSTEM TO THE SOUTH ALSO HAS
INCREASING INSTABILITY ALONG IT...TRIGGERING SOME SHOWERS AND
THUNDERSTORMS WHICH SHOULD REMAIN SOUTH OF THE TAF SITES. MORE
CLOUDS MOVING IN FROM THE WEST. VRB CONDITIONS WILL PERSIST THIS
AFTN...MAINLY MVFR WITH PERIODS OF IFR CIGS. MPV AND RUT SEEING
THE MOST BREAKS IN CLOUDS AND VFR CONDITIONS...BUT MOISTURE AND
MVFR CIGS WILL REACH THESE SITES IN THE LATE AFTN TO EARLY
EVENING HRS.

MORE FOG/BR AND LOW CIGS WL BE POSSIBLE THIS EVENING ACRS TAF
SITES WITH LIGHT WINDS AND PLENTY OF LLVL MOISTURE.
ALSO...ANOTHER ROUND OF SHOWERS WITH EMBEDDED THUNDERSTORMS WL BE
POSSIBLE AFT 01Z TONIGHT...WITH MVFR TO IFR IN THE HEAVIER
SHOWERS. SHOWERS WILL TAPER OFF BY MID MORNING HOURS...WITH
GRADUALLY IMPROVING CONDITIONS.

OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY...OCCASIONAL SHOWERS WITH
EMBEDDED THUNDERSTORMS WL CONT FOR WEDS INTO THURS...BEFORE SFC
HIGH PRES AND CLRING DEVELOPS BY THE WEEKEND. VFR WITH PERIODS OF
MVFR CONDITIONS IN THE HEAVIER SHOWERS/STORMS WL BE POSSIBLE. IN
ADDITION...AREAS OF FOG/BR WITH LIFR CONDITIONS WL BE POSSIBLE AT
SLK/MPV.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...BANACOS/NEILES
NEAR TERM...BANACOS/NEILES
SHORT TERM...BANACOS/NEILES
LONG TERM...KGM
AVIATION...KGM
Hazardous weather outlook, May 21, 4:52 AM EDT, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
452 AM EDT TUE MAY 21 2013

NYZ026>031-034-035-087-VTZ001>012-016>019-220900-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
452 AM EDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS
EVENING. THESE THUNDERSTORMS WILL BE CAPABILITY OF PRODUCE BRIEF
GUSTY WINDS...LOCALIZED HEAVY DOWNPOURS...AND DANGEROUS CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SURFACE BOUNDARY DRAPED ACROSS THE NORTH COUNTRY WILL PRODUCE
DAILY ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. THE
GREATEST POTENTIAL FOR STRONG TO ISOLATED SEVERE THUNDERSTORMS
WILL BE ON THURSDAY AFTERNOON AND EVENING. THE MAIN THREAT WOULD
BE GUSTY WINDS AND SMALL HAIL. IN ADDITION...DANGEROUS CLOUD TO
GROUND LIGHTNING IS LIKELY...ALONG WITH VERY HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 21, 5:45 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
545 PM EDT TUE MAY 21 2013

NYZ029-030-087-212245-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-
545 PM EDT TUE MAY 21 2013

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH ST. LAWRENCE AND
WEST CENTRAL FRANKLIN COUNTIES...

AT 542 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 15
MILES NORTH OF ATHENS TO ALEXANDRIA BAY TO 18 MILES WEST OF
WATERTOWN...MOVING EAST AT 50 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SOUTH HAMMOND...SCHERMERHORN LANDING...MACOMB...ROSSIE...DE
PEYSTER...NORTH GOUVERNEUR...DE KALB JUNCTION...RENSSELAER FALLS...
POTSDAM...FINE...CLARE...STAR LAKE...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

LAT...LON 4444 7581 4448 7582 4471 7550 4472 7547
      4468 7457 4409 7462 4408 7463 4404 7506
      4432 7570 4440 7585

LOCONTO
Special weather statement, May 21, 6:01 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
601 PM EDT TUE MAY 21 2013

NYZ034-035-VTZ009-011-012-018-019-212300-
EASTERN ADDISON VT-EASTERN ESSEX NY-EASTERN RUTLAND VT-
WESTERN ADDISON VT-WESTERN ESSEX NY-WESTERN RUTLAND VT-WINDSOR VT-
601 PM EDT TUE MAY 21 2013

...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHERN RUTLAND...
NORTHWESTERN WINDSOR...SOUTHEASTERN ESSEX AND SOUTHERN ADDISON
COUNTIES...

AT 554 PM EDT...A STRONG THUNDERSTORM WAS 3 MILES WEST OF HAGUE...
MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
TICONDEROGA...BENSON...CHIPMANS POINT...HORTONIA...ORWELL...
HUBBARDTON...SUDBURY...FLORENCE...BRANDON...HOLDEN...CHITTENDEN...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

LAT...LON 4369 7341 4372 7338 4379 7336 4380 7338
      4378 7363 4382 7364 4388 7343 4390 7280
      4363 7278 4364 7343

LOCONTO
Special weather statement, May 21, 6:21 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
621 PM EDT TUE MAY 21 2013

NYZ034-035-VTZ009-011-212300-
EASTERN ESSEX NY-WESTERN ADDISON VT-WESTERN ESSEX NY-
WESTERN RUTLAND VT-
621 PM EDT TUE MAY 21 2013

...A STRONG THUNDERSTORM WILL MOVE THROUGH SOUTHEASTERN ESSEX...
SOUTHWESTERN ADDISON AND WEST CENTRAL RUTLAND COUNTIES...

AT 617 PM EDT...A STRONG THUNDERSTORM WAS 4 MILES NORTHEAST OF
MINERVA...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. EXPECT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SCHROON LAKE...SOUTH SCHROON...PHAROAH MOUNTAIN...NORTH HUDSON...
PHAROAH MOUNTAIN...PARADOX...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

LAT...LON 4364 7343 4369 7341 4376 7336 4379 7336
      4380 7338 4374 7406 4386 7407 4393 7401
      4409 7335 4363 7335

KGM
Local storm report, May 21, 6:55 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
655 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     CANTON                  44.60N  75.17W
05/21/2013                   ST. LAWRENCE       NY   TRAINED SPOTTER

            TELEPHONE POLE DOWN ACROSS PINK SCHOOLHOUSE RD AND
            TREES AND WIRES DOWN ALONG COUNTY RTE 21

&&

EVENT NUMBER BTV1300032

KGM
Special weather statement, May 21, 7:47 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
747 PM EDT TUE MAY 21 2013

NYZ028-030-031-034-035-VTZ001-002-005-009-016>018-220045-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN CLINTON NY-
EASTERN ESSEX NY-EASTERN FRANKLIN VT-GRAND ISLE VT-
SOUTHERN FRANKLIN NY-WESTERN ADDISON VT-WESTERN CHITTENDEN VT-
WESTERN CLINTON NY-WESTERN ESSEX NY-WESTERN FRANKLIN VT-
747 PM EDT TUE MAY 21 2013

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH CHITTENDEN...
CLINTON...ESSEX...GRAND ISLE...NORTHWESTERN ADDISON...SOUTHEASTERN
FRANKLIN AND SOUTHWESTERN FRANKLIN COUNTIES...

AT 736 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3
MILES NORTHWEST OF MERRILL TO 4 MILES SOUTH OF FRANKLIN FALLS TO BLUE
MOUNTAIN LAKE...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ELLENBURG CENTER...WILMINGTON...UPPER JAY...KEENE VALLEY...
CLINTONVILLE...CADYVILLE...WEST CHAZY...CHAZY...ISLE LA MOTTE...CHAZY
LANDING...BURLINGTON...ESSEX JUNCTION...PANTON...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL
CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS.

LAT...LON 4437 7299 4379 7346 4376 7379 4376 7406
      4379 7406 4382 7415 4381 7422 4393 7434
      4397 7426 4405 7428 4437 7403 4489 7405
      4488 7300

LOCONTO
Local storm report, May 21, 7:59 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
759 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     CANTON                  44.60N  75.17W
05/21/2013                   ST. LAWRENCE       NY   LAW ENFORCEMENT

            SEVERAL POLES DOWN AND OR HANGING...NUMEROUS TREES AND
            WIRES DOWN. PARTS OF THE VILLAGE OF CANTON WITHOUT
            POWER.

&&

EVENT NUMBER BTV1300033

KGM

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:18 PM EDTSpecial Weather StatementBTVAddison42 min
May 21, 8:42 PM EDTSpecial Weather StatementBTVCaledonia, Essex, Franklin, Lamoille, Orange, Orleans and 1 more63 min
May 21, 8:52 PM EDTSpecial Weather StatementBTVOrange53 min
May 21, 9:51 PM EDTSpecial Weather StatementBTVWindsor54 min
May 22, 3:19 PM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle56 min
May 22, 3:28 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden62 min
May 22, 3:42 PM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle, Orleans48 min
May 22, 4:36 PM EDTSpecial Weather StatementBTVAddison, Rutland39 min
May 22, 5:19 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Franklin, Grand Isle, Lamoille, Washington56 min
May 22, 6:02 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Washington58 min
May 22, 6:09 PM EDTSpecial Weather StatementBTVChittenden51 min
May 22, 6:09 PM EDTSevere Thunderstorm WarningBTVCaledonia, Chittenden, Franklin, Lamoille, Orleans, Washington51 min
May 22, 6:49 PM EDTSevere Thunderstorm WarningBTVCaledonia, Chittenden, Essex, Lamoille, Orange, Orleans and 1 more56 min
May 22, 6:50 PM EDTSpecial Weather StatementBTVChittenden3 hr
May 22, 2:03 PM EDTSevere Thunderstorm WarningBTVClinton, Essex, Franklin57 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2013Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.